Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Low blood pressure, stomach upset and black stools. Could these symptoms be due to the intake of levodopa carbidopa?

my mother has had low blood pressure for several weeks now. Also has stomach trouble and is to see a gastroenterologist as soon as she feels up to it. she just started taking gaviscon and just had a black stool this a.m. the only other drug i noticed that could do this would be levodopa carbidopa, that she just started for restless leg . she is 88
Asked On : Thu, 10 Jan 2013
Answers:  1 Views:  154
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi. Levodopa and carbidopa can cause uncontrolled movements of parts of body and also GI upset such as nausea, vommiting and diarrhea. It cannot cause black tarry stools. U must have Stool R/E for presence of any blood in it. If there is blood in that a thorough physical examination had to be done with appropriate labs that include Blood CP, for decreased in haemoglobin concentration PT & INR for any coagulation disorders. If there is blood in the stool a diagnostic endoscopy had to be done for signs of ulcer or other problems.
Answered: Thu, 10 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor